Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Having cold, irritation in nose and sneezing. Unable to breath properly due to blockage. Took sinarest. Suggest to get rid of cold?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2002
Answered : 106 Questions

I have cold from last 1 month, one day it will be fine n one day it will be worse, I feel irritation in my nose and if I rub it, sneezes get started and running nose starts n later nose will be blocked.
I am not able to take my breathe properly during nights due to blockage. initially took sinarest for a week or so and stopped it. I have sinus (not severe blockage).
please help me how can I get rid of this cold.
Posted Tue, 10 Sep 2013 in General Health
Answered by Dr. Mohammed Kappan 3 hours later
Brief Answer:
Symptomatic measures will help.

Detailed Answer:

Thanks for asking at XXXXXXX

The difficulties you are mentioning seems to be due to allergic rhinits. Since it is long standing, you need to follow a strict protocol to get better. Please do the following suggestions. If you do not feel better with this, make sure you visit an ENT surgeon, to check it out.

- Drink only warm water. Avoid drinking anything cold.
- Warm saline gargles, at least 3-4 times a day.
- Steam inhalation with Cap. Karvol Plus dissolved in the water.
- Tab. Celin 500mg (Vitamin C) 3 times daily for one week.
- Make sure you wash your face and limbs with warm water whenever you return from outside.
- Certain decongestants are available. But, I would not advise them as it causes rebound congestion. So, it is better to avoid them.
- Tab. Levocetrizine 5 mg can be taken before going to sleep.

I hope these measures should help you if you are strictly following it. Let me know if I can assist you further.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor